Discussions that mention lexapro

Mental Health board


I have gained 15 lbs (which is a lot for my size) on Lexapro. I have also lost my sex drive. I have been on it since Dec. Dr said weight gain is not a side effect but has now given me Wellbutrin to take with it to counteract some of the side effects.
I have gained so much weight from these meds. I've been taking them for a while - like 9 years. I started out on Prozac and gained like 50lbs over a very short period, but then it tapered off, but after about 7 years on Prozac, it pooped out on me. When that happended, I started taking a combo of Paxil and Remeron and gained an addition 20lbs! It's amazing to me. I am very active, I never had a weight problem in my life, but over the years I had learned to accept it and just be happy that I wansn't feeling crazy anymore. Latley, I have heard of a new drug call Lexapro and I am going to the Dr's tomorrow and talk with him about it. Apparently, it doesn't have the weight gain side effect and I am hoping to switch, and lose weight if possible. I have tried every diet in the book and it just seems like I am fighting a losing battle.

So, you are not alone. Feel free to e-mail me anytime. I truly do understand.
I gained 20 pounds on LEXAPRO and it caused me to have Chronic fatique. The doctor has me weaning myself off of it now and I feel so much better, more energy but I still cant get the weight off no matter what I do!! I excercise like there is no tomorrow and I eat like a bird! Yes this is the medication that the doctor said WOULD NOT cause weight gain. Dont ya hate em?
I agree~ Doctors always tell you that its not the meds that are making you gain wieght. My doctor told me that I wont have withdrawals when I wean off of the Lexapro. Well he was wrong there! I have weaning off for a month now and the dizzy spells and brain zaps are very difficult. I still have the weight gain, but I feel wonderful off of the Lexapro! I beleive it had a negative effect on me. I dont have chronic fatigue anymore and I can sleep............